Alert archive / South Carolina / Heat Advisories in 2012
Heat Advisory 3, NWS Wilmington, NC
NWS Wilmington, NC issued this heat advisory at Jul 4, 2012, 3:25 PM EDT for 8 counties in South Carolina; 6 counties in North Carolina. It took effect at Jul 5, 2012, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2012, 3:25 PM EDT (19:25 UTC)
- In effect from
- Jul 5, 2012, 10:00 AM EDT
- Expired
- Jul 5, 2012, 8:19 PM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS72 KILM 041925 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 325 PM EDT WED JUL 4 2012 NCZ087-096-SCZ017-023-024-032-033-050930- /O.NEW.KILM.HT.Y.0003.120705T1500Z-120706T0100Z/ ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION 325 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY. * HEAT INDEX VALUES...IT WILL FEEL LIKE 105 TO 107 DEGREES DUE TO AIR TEMPERATURES IN THE 90S AND HIGH HUMIDITY. * TIMING...THE HOTTEST CONDITIONS WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS THURSDAY. * IMPACTS...HEAT AND HUMIDITY CAN CREATE HAZARDOUS CONDITIONS FOR THOSE WORKING OR PLAYING OUTDOORS. OUTDOOR ACTIVITIES SHOULD BE SCHEDULED FOR COOLER CONDITIONS DURING THE MORNING OR LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ TRA
4 follow-up statements
239 WWUS72 KILM 050725 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 325 AM EDT THU JUL 5 2012 NCZ099-105-107-109-SCZ039-053>056-051600- /O.EXB.KILM.HT.Y.0003.120705T1400Z-120706T0100Z/ COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...BURGAW...WILMINGTON... LELAND...BOLIVIA...SHALLOTTE...KINGSTREE...CONWAY... MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS... GEORGETOWN...MURRELLS INLET 325 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS EVENING. * HEAT INDEX VALUES...IT WILL FEEL LIKE 105 TO 107 DEGREES DUE TO AIR TEMPERATURES WELL UP IN THE 90S AND HIGH HUMIDITY. * TIMING...THE HOTTEST CONDITIONS WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. * IMPACTS...HEAT AND HUMIDITY CAN CREATE HAZARDOUS CONDITIONS FOR THOSE WORKING OR PLAYING OUTDOORS. OUTDOOR ACTIVITIES SHOULD BE SCHEDULED FOR THE EARLY MORNING OR LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ NCZ087-096-SCZ017-023-024-032-033-051600- /O.EXT.KILM.HT.Y.0003.120705T1400Z-120706T0100Z/ ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION 325 AM EDT THU JUL 5 2012 ...HEAT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS EVENING... * HEAT INDEX VALUES...IT WILL FEEL LIKE 105 TO 107 DEGREES DUE TO AIR TEMPERATURES IN THE UPPER 90S AND HIGH HUMIDITY. * TIMING...THE HOTTEST CONDITIONS WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. * IMPACTS...HEAT AND HUMIDITY CAN CREATE HAZARDOUS CONDITIONS FOR THOSE WORKING OR PLAYING OUTDOORS. OUTDOOR ACTIVITIES SHOULD BE SCHEDULED FOR THE EARLY MORNING OR LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ 27
879 WWUS72 KILM 051515 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1115 AM EDT THU JUL 5 2012 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053>056- 060100- /O.CON.KILM.HT.Y.0003.000000T0000Z-120706T0100Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE... BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION... KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET 1115 AM EDT THU JUL 5 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 107 DUE TO TEMPERATURES IN THE LOWER 90S...AND DEWPOINTS IN THE LOWER 70S. * TIMING...THE HOTTEST CONDITIONS WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. * IMPACTS...HEAT AND HUMIDITY CAN CREATE HAZARDOUS CONDITIONS FOR THOSE WORKING OR PLAYING OUTDOORS. OUTDOOR ACTIVITIES SHOULD BE SCHEDULED FOR THE EARLY MORNING OR LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ RGZ
399 WWUS72 KILM 051916 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 316 PM EDT THU JUL 5 2012 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053>056- 060330- /O.NEW.KILM.HT.Y.0004.120706T1600Z-120707T0000Z/ /O.CON.KILM.HT.Y.0003.000000T0000Z-120706T0100Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE... BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION... KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET 316 PM EDT THU JUL 5 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. * HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES IN THE MID 90S...AND DEWPOINTS IN THE LOWER 70S. * TIMING...THE HOTTEST CONDITIONS WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. * IMPACTS...HEAT AND HUMIDITY CAN CREATE HAZARDOUS CONDITIONS FOR THOSE WORKING OR PLAYING OUTDOORS. OUTDOOR ACTIVITIES SHOULD BE SCHEDULED FOR THE EARLY MORNING OR LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ NCZ106-108-110-060330- /O.NEW.KILM.HT.Y.0004.120706T1600Z-120707T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH... CAROLINA BEACH...WRIGHTSVILLE BEACH...OCEAN ISLE BEACH... HOLDEN BEACH...OAK ISLAND...SOUTHPORT 316 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY. * HEAT INDEX VALUES...UP TO 105 DUE TO TEMPERATURES IN THE LOWER 90S...AND DEWPOINTS IN THE MID 70S. * TIMING...THE HOTTEST CONDITIONS WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. * IMPACTS...HEAT AND HUMIDITY CAN CREATE HAZARDOUS CONDITIONS FOR THOSE WORKING OR PLAYING OUTDOORS. OUTDOOR ACTIVITIES SHOULD BE SCHEDULED FOR THE EARLY MORNING OR LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ RGZ
448 WWUS72 KILM 060019 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 819 PM EDT THU JUL 5 2012 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053>056- 060800- /O.CAN.KILM.HT.Y.0003.000000T0000Z-120706T0100Z/ /O.CON.KILM.HT.Y.0004.120706T1600Z-120707T0000Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE... BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION... KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET 819 PM EDT THU JUL 5 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HEAT ADVISORY FOR THURSDAY. THE HEAT ADVISORY FOR FRIDAY REMAINS IN EFFECT. * HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES IN THE UPPER 90S...AND DEWPOINTS IN THE MID 70S. * TIMING...THE HOTTEST CONDITIONS WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. * IMPACTS...HEAT AND HUMIDITY CAN CREATE HAZARDOUS CONDITIONS FOR THOSE WORKING OR PLAYING OUTDOORS. OUTDOOR ACTIVITIES SHOULD BE SCHEDULED FOR THE EARLY MORNING OR LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ NCZ106-108-110-060800- /O.CON.KILM.HT.Y.0004.120706T1600Z-120707T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH... CAROLINA BEACH...WRIGHTSVILLE BEACH...OCEAN ISLE BEACH... HOLDEN BEACH...OAK ISLAND...SOUTHPORT 819 PM EDT THU JUL 5 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... * HEAT INDEX VALUES...UP TO 103 DUE TO TEMPERATURES IN THE LOW TO MID 90S...AND DEWPOINTS IN THE MID 70S. * TIMING...THE HOTTEST CONDITIONS WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. * IMPACTS...HEAT AND HUMIDITY CAN CREATE HAZARDOUS CONDITIONS FOR THOSE WORKING OR PLAYING OUTDOORS. OUTDOOR ACTIVITIES SHOULD BE SCHEDULED FOR THE EARLY MORNING OR LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ 17
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this heat advisory went out at Jul 4, 3:11 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 4, 3:11 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT WED JUL 4 2012
.SYNOPSIS...
BERMUDA HIGH PRESSURE OFFSHORE AND THE PIEDMONT TROUGH INLAND WILL
PREVAIL THROUGH MUCH OF THE FORECAST PERIOD...BRINGING HOT AND HUMID
CONDITIONS WITH ISOLATED THUNDERSTORMS EACH AFTERNOON AND EVENING.
AN UPPER RIDGE OVER THE AREA WILL SLOWLY WEAKEN NEXT WEEK...BRINGING
DAYTIME TEMPERATURES DOWN CLOSER TO NORMAL READINGS FOR JULY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM WEDNESDAY...MAINLY JUST SEEING SOME HIGHER LEVEL
DEBRIS CLOUDS FILTERING OUT SOME OF THE SUN AS THEY PASS OVERHEAD FROM
THE NORTH. OTHER CU DEVELOPING ALONG PIEDMONT TROUGH INLAND AND
EXPECT SOME ALONG SEA BREEZE BOUNDARY CLOSER TO THE COAST.
BIG QUESTION FOR TODAY IS HOW MUCH TSTM ACTIVITY TO EXPECT.
SOUNDING ANALYSIS SHOWS MORE TYPICAL SUMMER TIME AIR MASS WITH
DEWPOINTS UP AROUND 70. CAPE AND MOST INDICES BECOMING LESS
IMPRESSIVE THIS AFTERNOON. PCP WATER REMAINS AROUND 1.5 INCHES
UNTIL LATER THIS AFTERNOON AT WHICH TIME IT SHOWS A SPIKE IN
VALUES TO OUR WEST...ASSOCIATED WITH DEVELOPMENT OF CONVECTION
THERE. THE SEA BREEZE SHOULD REMAIN CLOSER TO THE COAST INITIALLY
WITH THE WESTERLY COMPONENT TO LOW LEVEL FLOW BUT WILL MAKE ITS
WAY INLAND MID TO LATE AFTERNOON. THIS MAY PRODUCE AN ISOLATED
STORM CLOSER TO THE COAST BUT OVERALL EXPECT MOST ACTIVITY TO MOVE
INTO WESTERN COUNTIES FROM JUST WEST OF CWA LATER IN THE DAY. NAM
SHOWS IMPULSE IN MID TO UPPER FLOW REACHING OUR W-NW COUNTIES
BETWEEN 5 AND 8 PM...WHICH COINCIDES NICELY WITH HRRR FORECAST
FOR CONVECTION TO MOVE OVER WESTERN COUNTIES BETWEEN THE SAME
TIME. MAIN SHORTWAVE ENERGY RIDES OFF THE MID ATLANTIC COAST THIS
AFTN WITH PIECE DROPPING S-SE THROUGH THE AREA THIS
EVENING...REACHING THE COAST SHORTLY BEFORE MIDNIGHT. STORMS
SHOULD TRACK SLOWLY E-SE REMAINING SCT ACROSS INLAND CWA THROUGH
AT LEAST MIDNIGHT. ONCE THE HEATING DIMINISHES THIS EVENING AND
WITH MORE STABLE ATMOSPHERE BEHIND SEA BREEZE EXPECT STORMS TO
DISSIPATE AS THEY MOVE TOWARD THE COAST. THEREFORE WILL KEEP MAIN
POPS INLAND WITH ISO POPS ALONG COAST INTO TONIGHT AS THIS
FEATURE MOVES THROUGH. WITH STEERING FLOW OUT OF THE W-NW JUST
UNDER 10 MPH...ANY STORMS THAT DEVELOP WILL TRACK TOWARD THE
COAST.
WARM AND HUMID SUMMERTIME AIR MASS WILL MAINTAIN TEMPS IN THE MID
70S TONIGHT.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...VERY FEW CHANGES HAVE BEEN MADE TO THIS
PERIOD OF THE FORECAST. THE SUBTROPICAL RIDGE CENTERED OVER
MISSOURI AT 700-500 MB WILL EXPAND IN SIZE FRIDAY BUT WILL REMAIN
CENTERED TO OUR WEST. THIS MEANS A NORTH TO NORTHEASTERLY MID AND
UPPER LEVEL FLOW IS EXPECTED WITH THE EXPANSION OF THE RIDGE
TAKING PLACE MAINLY TO OUR NORTH. THERMALLY THE WARMEST 850 MB
TEMPERATURES AND 1000-500 MB THICKNESSES WILL REMAIN TO OUR NORTH
AS WELL...WITH AN "INVERTED" THERMAL GRADIENT BOTH DAYS FAVORING
THE HOTTEST TEMPERATURES ACROSS VIRGINIA AND NORTH CAROLINA AND
SOMEWHAT COOLER READINGS ACROSS SOUTH CAROLINA AND GEORGIA. AT THE
SURFACE HIGH PRESSURE WELL OFFSHORE WILL RIDGE WESTWARD ACROSS
FLORIDA JUST SOUTH OF 30 DEGREES NORTH LATITUDE. A THERMAL TROUGH
ACROSS THE INLAND CAROLINAS WILL TURN THE LOW-LEVEL WINDS SOUTHWESTERLY.
ADD IN A LARGE INLAND-TO-MARINE TEMPERATURE GRADIENT PRODUCING A
STRONG SEABREEZE AND THE BEACHES COULD BE LOOKING AT 20-25 MPH
WIND GUSTS BOTH THURSDAY AND FRIDAY AFTERNOONS.
CONVECTIVE POTENTIAL APPEARS FAIRLY LOW ALTHOUGH THE ATMOSPHERE
WILL HAVE LARGE POTENTIAL INSTABILITY BOTH DAYS. LIFTED INDICES AS
LOW AS -8 AND CAPE VALUES 2000-3500 J/KG THURSDAY WILL MODERATE ONLY
SLIGHTLY FRIDAY DUE TO WARMER MID AND UPPER LEVEL TEMPERATURES
NEAR THE BUILDING RIDGE. CONVECTION WILL PROBABLY FOCUS AROUND A
WEAK UPPER DISTURBANCE ACROSS EASTERN SOUTH CAROLINA ON
THURSDAY...AND ALONG THE SEABREEZE BOUNDARY AND PIEDMONT TROUGH BOTH
DAYS. PLENTY OF DRY AIR ALOFT PLUS VERY WEAK STEERING FLOW BOTH
ARGUE FOR LOW POPS. OUR FORECAST REMAINS ABOVE THE VERY LOW GFS AND
NAM MOS 12-HR POPS (BOTH NO HIGHER THAN 10% UNTIL FRIDAY NIGHT)
BUT IS LOWER THAN IN THE PREVIOUS OFFICIAL FORECAST.
LASTLY...WE'VE RAISED A HEAT ADVISORY FOR THE COUNTIES NEAR
INTERSTATE 95 ON THURSDAY WHERE HEAT INDICES COULD REACH 105.
THERE IS SOME POTENTIAL THAT ADDITIONAL AREAS WILL NEED TO BE
ADDED TO THE ADVISORY WHERE WE CURRENTLY HAVE 103-104 HEAT INDICES
FORECAST INCLUDING WILMINGTON...WHITEVILLE...CONWAY AND KINGSTREE.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...HOT AND MOSTLY DRY CONDITIONS FOR THE
WEEKEND WILL GIVE WAY TO A COOLER AND MUCH WETTER PATTERN FOR THE
UPCOMING WORK WEEK.
LARGE UPPER RIDGE WHICH HAS BEEN DOMINATING THE CENTRAL PORTION OF
THE COUNTRY WILL STRETCH EAST AS THIS RIDGE ELONGATES INTO THE
CAROLINAS. THIS WILL BRING WARMING TEMPS TO THE REGION...WITH HIGHS
REACHING WELL INTO THE 90S AWAY FROM THE BEACHES...POTENTIALLY
TOUCHING 100 IN THE HOTTEST SPOTS...BOTH SATURDAY AND SUNDAY. WITH A
STRONG RIDGE IN PLACE WE TEND TO BE CAPPED TO
CONVECTION...HOWEVER...THE LOW PORTIONS OF THE COLUMN WARM ALMOST
UNIFORMLY...AND INSTEAD OF GETTING A STRONG CAPPING INVERSION WE END
UP WITH A SHALLOW SUB-ADIABATIC LAYER BETWEEN 850-800MB. ALTHOUGH
THIS WILL SQUELCH MOST ACTIVITY...AN ACTIVE PIEDMONT TROUGH MAY
STILL FIRE IN THE AFTN ALLOWING FOR ISOLATED TSTMS...SO AGREE WITH
INHERITED SCHC...MOSTLY INLAND. ADDITIONALLY...WITH SOUTHERLY RETURN
FLOW PERSISTING THROUGH THE WKND...TD/S WILL BE HIGH ENOUGH TO
POTENTIALLY RAISE HEAT INDICES TO HEAT-ADVISORY CRITERIA (105F+)
BOTH SAT AND SUN.
BIG CHANGES OCCUR EARLY MONDAY AS A VORT-IMPULSE PUSHES SE ACROSS
THE AREA AHEAD OF A 500MB TROUGH ADVANCING DOWN THE EAST COAST. THIS
IMPULSE COULD FIRE SOME CONVECTION EARLY MONDAY...BUT THE REAL
RAIN/TSTM CHANCES HOLD OFF UNTIL LATER MONDAY. AS THE 500MB TROUGH
PUSHES SOUTH...A SERIES OF UPPER IMPULSES HELP DRIVE A TROUGH (FRONT
WITH NO REAL AIRMASS CHANGE) TOWARDS THE CAROLINAS. AHEAD OF
THIS...STRONG THETA-E ADVECTION OCCURS FROM THE GULF COAST...AND
PWATS RISE TO NEARLY 2.5 INCHES BY LATE MONDAY. SOUNDINGS SUGGEST
DEEP COLUMN SATURATION WITH AMPLE INSTABILITY FOR CONVECTION...AND
EXPECT WIDESPREAD SHOWERS AND TSTMS BEGINNING MONDAY AND PERSISTING
THROUGH WEDNESDAY AS TROUGH MEANDERS OVER THE AREA. WILL BUMP POP TO
HIGH CHC BOTH MON AND TUE...LOWERING BY WEDNESDAY AS BEST MOISTURE
GETS SHUNTED SOUTH. TEMPS WILL BE HINDERED BY CLOUDS AND RAIN...AND
EXPECT MEX NUMBERS ARE TOO HIGH SINCE Q12 VALUES ARE NOW WELL ABOVE
CLIMO EVEN ON DAY 6/7. SO EXPECT TEMPS AROUND CLIMO MON-WED...BUT
MAY END UP BEING BELOW DEPENDING ON OVERALL CLOUD/TSTM COVERAGE.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...STAGNANT SYNOPTIC PATTERN WILL CONTINUE...WITH A
PERSISTENT THERMAL TROUGH. LOW LEVEL LAPSE RATES ARE QUITE
STEEP...BUT A SUBSIDENCE INVERSION AROUND 650 MB MAY KEEP A CAP ON
ANY CONVECTION FOR A WHILE. A STRUNG OUT VORT MAX...WEAKLY EVIDENT
ON WATER VAPOR...WILL DROP SOUTHWARD INTO THE CAROLINAS LATE THIS
AFTERNOON. MOST OF THE ENERGY IS OFFSHORE. THE WRF HAS A RATHER
LARGE COMPLEX OF STORMS DROPPING SOUTHEAST INTO THE NORTHEAST
PORTION OF THE CWA THIS EVENING. LOW CONFIDENCE ON THIS SCENARIO
RIGHT NOW...BUT GIVEN THE CAPE AND THE SEA BREEZE BOUNDARY...ANY
LITTLE IMPULSE COULD KICK OFF SOME GOOD STORMS. SOUTHWEST FLOW WILL
CONTINUE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM WEDNESDAY...SOUTHWEST FLOW WILL CONTINUE AROUND
BERMUDA HIGH WITH WINDS AROUND 10 TO 15 KTS WITH HIGHER GUSTS
THROUGH EARLY EVENING. THE SEA WILL BE DOMINATED BY WIND-DRIVEN
S TO SW WAVES OF 2-4 FEET RUNNING IN 5-6 SECONDS INTERVALS...AND
WEAKER BUT LONGER PERIOD SE WAVES OF 1-2 FT EVERY 9-10 SECONDS.
SPIKE IN WINDS OVERNIGHT UP TO 20 KTS IN OUTER WATERS MAY CAUSE
ISOLATED 5 FTERS OUT TOWARD FRYING PAN SHOALS. ISOLATED TSTMS
WILL REMAIN POSSIBLE THROUGH TONIGHT AS AN UPPER LEVEL IMPULSE
MOVES SE ACROSS THE WATERS OVERNIGHT.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...A TYPICAL MID-SUMMER WEATHER PATTERN IS
UPON US WITH HIGH PRESSURE WELL OFFSHORE RIDGING WEST ACROSS
FLORIDA...AND A PIEDMONT TROUGH STATIONARY ACROSS THE INLAND
CAROLINAS. THIS PATTERN TYPICALLY PRODUCES SOUTHWEST WINDS WITH
NEARSHORE ENHANCEMENT DUE TO THE AFTERNOON SEABREEZES. WIND SPEEDS
SHOULD AVERAGE 10-15 KNOTS...WITH THE SEABREEZE INCREASING
NEARSHORE SPEEDS TO 15-20 KNOTS FROM 2-8 PM BOTH DAYS. SEAS SHOULD
AVERAGE 2-4 FT.
LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...TYPICAL SUMMERTIME PATTERN PERSISTS THROUGH
THE EXTENDED ACROSS THE COASTAL WATERS. LARGE BERMUDA HIGH PRESSURE
SITS OFFSHORE WHILE AN ACTIVE PIEDMONT TROUGH DEVELOPS EACH DAY.
THIS KEEPS THE WATERS IN BETWEEN...WITH A PINCHED GRADIENT AND
CONTINUED SW WINDS OF 10-20 KTS. WITH THE BERMUDA HIGH STAYING IN
PLACE...LONG EASTERLY FETCH BRINGS IN A DECENT 2-3FT/9SEC SE SWELL
EACH DAY...WHICH WILL BE TOPPED BY A 4-5FT/5SEC SW WIND WAVE. THESE
COMBINE TO PRODUCE 3-5 FT SEAS THROUGH THE PERIOD. ATTM NO
CAUTIONARY STATEMENTS ARE EXPECTED...BUT CURRENT FORECAST IS CLOSE
TO SCEC CRITERIA...SO WILL HAVE TO MONITOR WITH FUTURE UPDATES FOR
THIS POTENTIAL
&&
.TIDES/COASTAL FLOODING...
AS OF 2 PM WEDNESDAY...RECENT PASSING OF THE OFFICIAL FULL MOON WILL
LEAD TO HIGH ASTRONOMICAL TIDES ONCE AGAIN THIS EVENING. THIS WILL
KEEP WATER LEVELS ELEVATED AND FORECAST TO REACH NEAR FLOOD STAGE.
ISSUED COASTAL FLOOD ADVISORY FOR CAPE FEAR IN DOWNTOWN WILMINGTON
FOR MINOR FLOODING. LEVELS MADE IT TO 5.6 YESTERDAY EVENING AND
EXPECT SOMETHING SIMILAR THIS EVENING AROUND TIME OF HIGH
TIDE...SHORTLY AFTER 11 PM. SIGNIFICANT FLOODING IN PRONE AREAS
LOOKS TO REMAIN MINIMAL. FIREWORKS SHOW AT THE BATTLESHIP WILL DRAW
CROWDS...BUT RIGHT NOW AT WORSE WE COULD SEE SHALLOW ENCROACHMENT OF
WATER ON A FEW ROADS DOWNTOWN AND IT SHOULD COME AFTER THE FIREWORKS
DISPLAY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM 11 AM TO 9 PM EDT THURSDAY FOR SCZ017-023-
024-032-033.
NC...HEAT ADVISORY FROM 11 AM TO 9 PM EDT THURSDAY FOR NCZ087-096.
COASTAL FLOOD ADVISORY FROM 7 PM TO 10 PM EDT THIS EVENING FOR
NCZ107.
MARINE...NONE.
&&
SYNOPSIS...TRA
NEAR TERM...RGZ
SHORT TERM...TRA
LONG TERM...JDW
AVIATION...RGZ/DL
TIDES/COASTAL FLOODING...RGZHazardous weather outlook, Jul 4, 3:19 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 319 PM EDT WED JUL 4 2012 NCZ087-096-SCZ017-023-024-032-033-051930- ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- 319 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS MAY DEVELOP LATE IN THE DAY. ANY STORMS THAT MANAGE TO FORM WILL BE CAPABLE OF STRONG WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT ADVISORY CRITERIA SHOULD BE MET INTO AND THROUGH THIS WEEKEND. ISOLATED STRONG TSTMS POSSIBLE THU AND FRI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-051930- COASTAL BRUNSWICK- 319 PM EDT WED JUL 4 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. A FEW STRONG THUNDERSTORMS MAY DEVELOP LATE IN THE DAY. ANY STORMS THAT MANAGE TO FORM WILL BE CAPABLE OF STRONG WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TSTMS POSSIBLE THU AND FRI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-105-106-108-109-SCZ039-053>056-051930- COLUMBUS-INLAND PENDER-COASTAL PENDER-COASTAL NEW HANOVER- INLAND BRUNSWICK-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 319 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS MAY DEVELOP LATE IN THE DAY. ANY STORMS THAT MANAGE TO FORM WILL BE CAPABLE OF STRONG WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT ADVISORY CRITERIA SHOULD BE MET EACH AFTERNOON FRIDAY THROUGH THIS WEEKEND. ISOLATED STRONG TSTMS POSSIBLE THU AND FRI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-051930- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 319 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-051930- INLAND NEW HANOVER- 319 PM EDT WED JUL 4 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. A FEW STRONG THUNDERSTORMS MAY DEVELOP LATE IN THE DAY. ANY STORMS THAT MANAGE TO FORM WILL BE CAPABLE OF STRONG WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. MINOR FLOODING POSSIBLE DOWNTOWN WILMINGTON THIS EVENING AT WATER STREET AND BATTLESHIP ROAD AROUND 11PM NEAR TIME OF HIGH TIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT ADVISORY CRITERIA SHOULD BE MET EACH AFTERNOON FRIDAY INTO THIS WEEKEND. ISOLATED STRONG THUNDERSTORMS POSSIBLE THU AND FRI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:44 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 7 hr |
Nearby
Heat Advisories in South Carolina, 2012Heat Advisories in North Carolina, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.